Can 3 episodes of serotonin syndrome cause dementia years later?

Great Question . Serotonin syndrome is an acute toxicity due to medications which enhance serotonin in the brain. The treatment is supportive and requires stopping the offending drugs. I have not seen anything in the medical literature linking this syndrome with the development of dementia. Usually the syndrome resolves with appropriate treatment resulting in a favorable prognosis. .

Related Questions

Can serotonin syndrome cause brain damage/dementia/heart damage? Took high dose ADHD meds and effexor (venlafaxine).

Unlikely. Serotonin Syndrome may cause fevers and seizures but unlikely dementia or heart failure. Speak with your doctor if you are concern of the dosage and quantity of your medications More info on serotonin syndrome: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/con-20028946. Read more...